Kansas, 2008

Hail and Damaging Winds in Kansas, April 10, 2008

April 10, 2008 · NWS EAX · 13 events in 2 counties and zones

A cold front caused severe thunderstorms across extreme eastern Kansas|on April 10th. Large hail and damaging winds were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A cold front caused severe thunderstorms across extreme eastern Kansas|on April 10th. Large hail and damaging winds were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 10, 11:00 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 10, 11:00 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1200 PM CDT THU APR 10 2008

...MESOSCALE DISCUSSION...

THE EVOLUTION OF THE THREAT AND INTENSITY OF CONVECTION IS STILL
SOMEWHAT UNCLEAR FOR THIS AFTN AND THIS EVENING. THE THREAT IS
HEAVILY DEPENDENT ON THE AMOUNT OF SURFACE HEATING THAT CAN BE
REALIZED IN THE VICINITY OF ANY BOUNDARY.

CURRENTLY...A SURFACE OCCULUSION WAS NOTED BTWN SLN AND HUT IN CNTRL
KS WITH A WEAK COLD FRONT EXTENDING SOUTHEAST INTO CENTRAL AND
NORTHEAST OKLA. A WARM FRONT WAS ALSO MOVING NORTH AND HAS MADE IT
TO ABOUT THE I-70 CORRIDOR IN WEST CENTRAL MO.

THE LATEST NAM AND RUC SUGGESTS THAT THE SURFACE LOW WILL SHIFT
SLOWLY NE INTO XTRM NERN KS WITH THE WARM FRONT MAKING IT TO ABOUT
STJ BY 00Z THIS EVENING. MEANWHILE...IN THE WARM SECTOR...THE MODELS
SUGGEST THAT STG SSW BOUNDARY LAYER FLOW WILL SURGE INTO THE SRN AND
ERN CWA BY LATE THIS AFTN. THIS COINCEDENT WITH THE STG H3 JET AND
MID LEVEL DRY SLOT CURRENTLY SURGING NE TWD SOUTH CENTRAL KS AND
NERN OKLAHOMA.

THE FIRST CONCERN IS THE THREAT OF LOW TOP SUPERCELLS FOR EXTREME
NERN KS AND NWRN MO. BREAKS IN THE CLOUD COVER ARE NOTED TO THE SW
OF EMP KS WITH A STEADY NE PROGRESS OF THE CLEARING LINE. BY LATE
THIS AFTN...THE STG BULK SFC-6KM SHEAR WILL HAVE SHIFTED TO THE SRN
AND ERN CWA WITH WEAKER UNIDIRECTIONAL SHEAR NOTED NEAR THE WARM
FRONT IN NWRM MO. LOCALLY BACK WINDS IN THE BOUNDARY LAYER MAY LEAD
TO THE DEVELOPMENT OF LOW TOP SUPERCELLS IF SUFFICIENT INSTABILITY
EXISTS. MODEL FCST SOUNDINGS SUGGESTS THAT THE FCST SOUNDINGS WILL
BE UNCAPPED WITH ONLY UPPER 50S TO BREAK THE WEAK INVERSION. SBCAPES
AROUND 400-500 J/KG IN COMBINATION WITH LOCALIZED ELEVATED BOUNDARY
LAYER HELICITIES MAY ENOUGH FOR LOW TOP SUPERCELL DEVELOPMENT. THE
THREAT WILL BE HIGHLY LOCALIZED IN A NARROW CORRIDOR IN THE VICINITY
OF THE BOUNDARY BETWEEN 3PM AND 8 PM. THE MOST LIKELY AREA FOR
DEVELOPMENT IS 25 MILES EITHER SIDE OF A LINE FROM STJ TO BETHANY.

FOR THE REST OF THE CWA...THE MAIN CONCERN IS A FOCUS FOR THUNDERSTORM
DEVELOPMENT AND THE AMOUNT OF INSTABILITY WHICH WILL BE PRESENT.
SHOWERS AND ISOLATED THUNDERSTORMS WRE NOTED IN EXTREME SERN KS AND
NERN OK...IN ADVANCE OF THE WEAK COLD FRONT AND MID LVL DRY SLOT.
SBCAPES WITHIN THIS REGION WERE LESS THAN 500 J/KG WITH THE STG
SHEAR LIKELY INHIBITING STG DEVELOPMENT. THE BOUNDARY IN NERN
OKLAHOMA WILL SURGE NE WITH MOISTURE CONVERGENCE ALONG THE BOUNDARY
QUITE WEAK. IN ADDITION...MODELS SUGGEST ONLY CHANNELD VORTICITY
WITHIN THE REGION OF THE STG H3 JET. SBCAPES ARE PROJECTED TO BE IN
THE 500-750 J/KG RANGE FOR THE SERN TWO THIRDS OF THE CWA THIS AFTN
WITH LOCALIZED VALUES OF AROUND 1000 J/KG IF ANY HEATING CAN BE
REALIZED. CLOUD COVER IN ADV OF THE BOUNDARY IS RATHER
THICK...THEREFORE ANY SUBSTANTIAL HEATING IS DOUBTFUL. ANOTHER
CONCERN IS THE RUC AND NAM MODELS TENDENCY TO GRADUALLY LOWER THE
SURFACE DEWPOINTS IN THE LOWER TO MIDDLE 50S FOR THE MUCH OF THE SRN
CWA BY 00Z. THIS IS IN RESPONSE TO SLOW DRYING WITH SFC WINDS
VEERING TO THE SSW. THEREFORE...THE THREAT OF SEVERE FOR THIS REGION
IS LOW...BUT IF A STORM CAN MAINTAIN A STRONG UPDRAFT WITH SUCH
STRONG SHEAR...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH HAIL
AND DAMAGING WINDS THE PRIMARY THREAT. THERE IS ALSO A NARROW WINDOW
FOR SUPERCELLS FOR THE EXTREME SERN CWA LATE THIS AFTN OR THIS
EVENING...MAINLY SOUTHEAST OF A LINE FROM SEDALIA TO MOBERLY. AT
THIS TIME...THE THREAT APPEARS LOW.

AFT 00Z...THE SUPERCELL THREAT IN NWRN MO WILL BEGIN TO WANE WITH A
WEAK COLD FRONT TO ENTER THE WRN CWA AFT 03Z...BOUNDARY LAYER DRYING
ALONG NIGHTIME COOLING WILL LIMIT THE CONVECTIVE THREAT ALONG THIS
BOUNDARY. ALTHOUGH A FEW STORMS ARE POSSIBLE TONIGHT ALONG THIS
BOUNDARY...THE STORMS ARE NOTE EXPECTED TO BE SEVERE.

DB

.PREV DISCUSSION...
/ISSUED 1009 AM CDT THU APR 10 2008/

WILL BE SCALING BACK THE FLOOD WATCH...REMOVING MUCH OF THE WESTERN
PORTIONS EXCEPT WHERE FLOODING IS ONGOING.  RUC MODELS SEEMS TO HAVE
A HANDLE ON WHAT ADDITIONAL DEVELOPMENT MAY BE OCCURRING LATER
TODAY...WHICH WOULD BE MORE OF A LINE OF STORMS THAT WOULD SWING
THROUGH WESTERN AREAS LATER THIS AFTERNOON. THOSE SHOULD NOT BE
ENOUGH TO CAUSE FLOODING PROBLEMS THAT WOULD WARRANT CONTINUING THE
WATCH IN THAT PORTION.

PC

&&

.PREV DISCUSSION...
/ISSUED 520 AM CDT THU APR 10 2008/

INTERESTING DAY IN STORE TO SAY THE LEAST. THE CURRENT TREND BASED
ON OBS AND RADAR IS FOR THE SURFACE LOW TO BASICALLY FOLLOW THE
STRONG CONVECTION OVER EASTERN OKLAHOMA-ARKANSAS EASTWARD. THEREFORE
THE WARM FRONT HAS NOT STARTED ITS STRONG PUSH NORTHWARD...AND
SURFACE PROGS HAVE NOT YET CAUGHT ON. LARGE AREA OF SHOWERS AND
THUNDERSTORMS DEVELOPING OVER NORTH CENTRAL OKLAHOMA AND SOUTH
CENTRAL KANSAS IN REGION OF UPPER LEVEL DIFFLUENCE HAS SO FAR NOT
PRODUCED SIGNIFICANT AMOUNTS OF RAIN...HOWEVER THINK COVERAGE AND
INTENSITY WILL INCREASE AS IT GETS MORE HELP FROM BETTER JET
INTERACTION. DO THINK THAT PRECIP SHIELD TO THE SOUTHWEST WILL
EVENTUALLY TURN NORTHEAST AND MOVE INTO THE FORECAST AREA...AS THE
WHOLE SYSTEM STARTS TO TURN NORTHEAST. BUT BY THE TIME IT
DOES...NORTHWEST PORTIONS OF THE FLOOD WATCH AREA MAY BE OUT OF LUCK
FOR HEAVY RAIN. WILL LEAVE WATCH AS IS WITH THE SYSTEM YET TO MOVE
IN.

EXPECT PRESSURE GRADIENT TO TIGHTEN OVER NORTHERN MISSOURI THIS
MORNING AS THE SURFACE LOW STARTS TO TURN NORTH. HARD FOR FORECAST
AREA TO REACH WIND ADVISORY CRITERIA BASED ON PRESSURE GRADIENT
ALONE. PROGGED WINDS ARE BORDERLINE AND WITH SURFACE PROGS NOT IN
LINE WITH CURRENT OBS...HAVE DECIDED TO HOLD OFF. WILL ALSO HAVE TO
WATCH FOR STRONG WINDS MIXING DOWN UNDER DRY SLOT REGION THIS
AFTERNOON AND EARLY EVENING. THIS SCENARIO IS MORE LIKELY TO YIELD
WIND ADVISORY CRITERIA. IF ENOUGH BREAKS IN THE CLOUDS OCCUR...MAY
HAVE TO ISSUE WIND ADVISORY FOR EAST CENTRAL KANSAS AND WESTERN
MISSOURI THIS AFTERNOON AND EARLY EVENING. BUT FOR NOW...HAVE OPTED
TO HOLD OFF DUE TO UNCERTAINTY IN AMOUNT OF CLEARING AND MIXING.

NEXT CONCERN IS POTENTIAL FOR SEVERE THIS AFTERNOON AND EVENING. AS
PREVIOUS SHIFT ALLUDED TO...THIS WILL LIKELY BE DEPENDENT ON
INSTABILITY AND THE POSITION OF THE SURFACE LOW/WARM FRONT/DRY LINE.
DUE TO INTERACTIONS OF CURRENT CONVECTION TO THE SOUTH...SIGNIFICANT
UNCERTAINTY REMAINS AS TO WHERE THESE FEATURES WILL LINE UP BY THIS
AFTERNOON. WITH THE EXCEPTION OF RIGHT ALONG THE WARM
FRONT...DAMAGING WIND AND POSSIBLY HAIL WILL BE THE PRIMARY THREATS.
LOW TOP SUPERCELLS AND ISOLATED TORNADOES MAY BE POSSIBLE IF
FEATURES COME TOGETHER JUST RIGHT.

STILL LOOKS LIKE THE STORM SYSTEM WILL MOVE INTO IOWA TONIGHT.
EFFECTS OF LARGE UPPER LOW AND CYCLONIC FLOW WILL LINGER ACROSS THE
REGION THROUGH SATURDAY. MODELS CONTINUE TO SHOW AIRMASS COLD ENOUGH
TO SUPPORT RAIN/SNOW SHOWERS ACROSS MUCH OF THE FORECAST AREA.
SIGNIFICANT SNOW IS NOT EXPECTED.

NRR

EXPECT SOME SUNSHINE TO OCCUR THIS AFTERNOON...AFTER THE MORNING
ROUND OF CONVECTION...AS THE WARM FRONT PROGRESSES NORTHWARD THROUGH
THE CWA...AND THE DRY SLOT PUSHES INTO WEST CENTRAL MISSOURI.
TEMPERATURES WILL STEADILY CLIMB...AND HOW HIGH THESE TEMPERATURES
GET WILL PLAY A SIGNIFICANT ROLE IN THE SEVERE WEATHER POTENTIAL
LATER THIS AFTERNOON.

LATER TONIGHT COLDER AIR WILL BE ADVECTED INTO THE NW CWA AROUND THE
SURFACE LOW AS IT CONTINUES ITS NORTHEASTWARD TRACK INTO SOUTH
CENTRAL IOWA.

THE WEEKEND WILL START OUT VERY CHILLY...WITH HIGHS IN THE KANSAS
CITY AREA ONLY REACHING THE MIDDLE 40S.  SUNDAY LOOKS TO USHER IN A
WARMING TREND AS A MID LEVEL RIDGE MOVES INTO THE REGION.  HOWEVER
NIGHTTIME TEMPERATURES FOR BOTH SUNDAY AND MONDAY WILL DROP BELOW
NORMAL CAUSING CONCERN FOR THE DEVELOPMENT OF FROST.

MONDAY AND TUESDAY LOOK TO BE VERY PROMISING WITH ABOVE NORMAL HIGH
TEMPS.

MJS

&&

.AVIATION...
FOR THE 18Z TAFS...EXPECTING TO SEE THE BREAKS CURRENTLY IN
SOUTHEAST KANSAS TO CONTINUE TO ROTATE INTO THE TAF SITES.  KSTJ MAY
NOT TOTALLY BREAK INTO A HIGHER DECK AS IT WILL BE CLOSER TO THE
TRACK OF THE SURFACE AND UPPER LOW. WILL KEEP A NARROW WINDOW IN FOR
ANY THUNDERSTORM DEVELOPMENT. ALSO AT KSTJ WILL ADD SOME LIGHT RAIN
OVERNIGHT FOR WRAP AROUND OF LOW IFR CLOUDS BEHIND THE UPPER SYSTEM.
SOUNDINGS MAY EVEN GO COLD ENOUGH TO SUGGEST RAIN COULD MIX WITH
SNOW...BUT WILL HOLD OFF ON THAT FOR NOW.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 1 AM FRIDAY FOR
MOZ006-MOZ007-MOZ008-MOZ015-
MOZ016-MOZ017-MOZ023-MOZ024-MOZ025-MOZ031-MOZ032-MOZ033-
MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.

KS...FLOOD WATCH UNTIL 1 AM FRIDAY FOR KSZ060.
Hazardous weather outlook, Apr 10, 12:00 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT THU APR 10 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LOW PRESSURE SYSTEM WAS LOCATED IN CENTRAL KANSAS WITH A WARM
FRONT EXTENDING EAST TO AROUND INTERSTATE 70. IN ADDITION...A WEAK
COLD FRONT WAS NOTED IN SOUTH CENTRAL KANSAS AND NORTHEAST OKLAHOMA.
THE SURFACE LOW IS EXPECTED TO DRIFT NORTHEAST INTO EXTREME
NORTHEASTERN KANSAS LATE THIS AFTERNOON WITH THE WARM FRONT MOVING
TO A ST JOSEPH TO BETHANY LINE BY LATE THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THE WARM
FRONT LATE THIS AFTERNOON AND EARLY THIS EVENING. LOW TOPPED
SUPERCELLS ARE POSSIBLE WITHIN THIS REGION WITH ISOLATED TORNADOES
POSSIBLE. SMALL HAIL AND DAMAGING WINDS MAY ACCOMPANY THE
SUPERCELLS. THE GREATEST THREAT FOR ANY TORNADIC DEVELOPMENT WILL BE
GENERALLY ALONG A NARROW CORRIDOR FROM ST JOSEPH TO BETHANY. THIS
THREAT OF ANY SEVERE WEATHER WITHIN THIS REGION IS EXPECTED TO END
BY 10 PM.

FOR THE REST OF THE OUTLOOK AREA THIS AFTERNOON...THE WEAK COLD
FRONT WILL RAPIDLY SURGE NORTHEAST THIS AFTERNOON. SCATTERED
THUNDERSTORMS ARE POSSIBLE IN ADVANCE OF THIS BOUNDARY WITH THE
SEVERITY DEPENDENT UPON THE AMOUNT OF SURFACE HEATING. AT THE
PRESENT TIME...THE SHEAR MAY BE TOO STRONG FOR SEVERE CONVECTIVE
DEVELOPMENT. HOWEVER...IF LOCALIZED POCKETS OF SUBSTANTIAL HEATING
DOES DEVELOP...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING
WINDS THE PRIMARY THREAT. THERE IS ALSO A NARROW WINDOW OF
OPPORTUNITY FOR SUPERCELL DEVELOPMENT SOUTHEAST OF A LINE FROM
SEDALIA TO MOBERLY LATE THIS AFTERNOON AND THIS EVENING. THE THREAT
APPEARS QUITE LOW AT THIS TIME.

IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY OF THE
THUNDERSTORMS. GIVEN THE SATURATED SOIL...FLASH FLOODING WILL BE
POSSIBLE.

A COLD FRONT WILL SWEEP ACROSS THE OUTLOOK AREA TONIGHT WITH NO
SEVERE THUNDERSTORMS EXPECTED WITH THIS FRONT LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BY FRIDAY MORNING....COLDER AIR WILL BE WRAPPING AROUND THE BACK
SIDE OF THIS STORM SYSTEM.  AT THIS TIME...AIR ALOFT WILL BE COLD
ENOUGH TO SUPPORT SNOW ACROSS PORTIONS OF NORTHWEST AND NORTHCENTRAL
MISSOURI AS WELL AS NORTHEAST KANSAS FRIDAY MORNING. LIGHT SNOW
ACCUMULATIONS UNDER ONE HALF INCH MAY BE POSSIBLE IN THE NORTHWEST
PORTIONS OF THE FORECAST AREA FRIDAY MORNING. ADDITIONAL CHANCES
RAIN AND SNOW SHOWERS WILL BE POSSIBLE THROUGH SATURDAY EVENING
ACROSS THE ENTIRE OUTLOOK AREA.  HOWEVER...AT THIS TIME NO SIGNIFICANT
ACCUMULATIONS OF SNOW ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR REPORTS OF FLOODING MAY BE NEEDED TODAY. SPOTTER
ACTIVATION FOR SEVERE WEATHER MAY BE NEEDED THIS AFTERNOON AND EARLY
EVENING.

DB

In the hours before

Special weather statement, Apr 10, 1:42 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
242 PM CDT THU APR 10 2008

KSZ103-MOZ020-021-028-102015-
BUCHANAN-CLINTON-LEAVENWORTH-PLATTE-
242 PM CDT THU APR 10 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN BUCHANAN...NORTHEASTERN
LEAVENWORTH...NORTHWESTERN CLINTON AND PLATTE COUNTIES UNTIL 315 PM
CDT...

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LANSING...MOVING NORTH AT 50 MPH.

THIS STORM WILL BE NEAR...
  WESTON...TRACY AND PLATTE CITY BY 250 PM CDT.
  CAMDEN POINT BY 255 PM CDT.
  DEARBORN BY 300 PM CDT.
  AGENCY BY 310 PM CDT.

THE TOWNS OF FARLEY...STILLINGS...EAST LEAVENWORTH...FORT
LEAVENWORTH...BEVERLY...FAUCETT AND EASTON ARE ALSO IN THE PATH OF
THIS STORM.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

21

The radar

The Pleasant Hill radar (KEAX), 82 km away, was scanning. The volume nearest the first event began at 19:46 UTC.

Open the radar archive at this moment

Event by event

7 hail, 6 thunderstorm wind. Local standard time, as filed.

Hail, Leavenworth

When
April 10, 1:45 PM CST
Where
Leavenworth County, 0.69 mi S of (Flv)ft Leavenworth
Measured
0.88 in hail
Reported by
Public
Coordinates
39.340, -94.920

Hail, Johnson

When
April 10, 2:55 PM CST
Where
Johnson County, 0.88 mi SE of Olathe
Measured
0.75 in hail
Reported by
Public
Coordinates
38.870, -94.810

Hail, Johnson

When
April 10, 3:12 PM CST
Where
Johnson County, 2.82 mi S of Leawood
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.910, -94.630

Hail, Johnson

When
April 10, 3:15 PM CST
Where
Johnson County, 4.25 mi SW of Leawood
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.910, -94.680

Hail, Johnson

When
April 10, 3:20 PM CST
Where
Johnson County, 4.25 mi SW of Leawood
Measured
0.88 in hail
Reported by
Public
Coordinates
38.910, -94.680

Hail, Johnson

When
April 10, 3:53 PM CST
Where
Johnson County, 0.69 mi S of Stanley
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
38.840, -94.650

Nickel size hail was reported at the intersection of 167th Street and 69 Highway.

Thunderstorm Wind, Johnson

When
April 10, 4:10 PM CST
Where
Johnson County, Stanley
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.850, -94.650

Winds to 65 mph were reported near 207th and 69 Highway.

Hail, Johnson

When
April 10, 4:14 PM CST
Where
Johnson County, 4.25 mi SW of Leawood
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.910, -94.680

Nickel hail was reported at the intersection of 140th and Metcalf.

Thunderstorm Wind, Leavenworth

When
April 10, 6:47 PM CST
Where
Leavenworth County, 1.38 mi S of Tonganoxie
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.100, -95.080

Thunderstorm Wind, Leavenworth

When
April 10, 6:50 PM CST
Where
Leavenworth County, 1.07 mi W of Tonganoxie
Measured
57 kt (66 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.120, -95.100

Report of a 20 BY 40 FOOT CARPORT that was blown over and relayed by the county EM.

Thunderstorm Wind, Leavenworth

When
April 10, 6:55 PM CST
Where
Leavenworth County, 3.62 mi SSW of Springdale
Measured
57 kt (66 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.200, -95.140

Hay barn was blown into the roadway. Numerous trees also were reported down.

Thunderstorm Wind, Leavenworth

When
April 10, 6:57 PM CST
Where
Leavenworth County, Basehor
Measured
57 kt (66 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.130, -94.930

Roof damage to a house in Basehor was relayed by the county EM.

Thunderstorm Wind, Leavenworth

When
April 10, 7:05 PM CST
Where
Leavenworth County, Leavenworth
Measured
61 kt (70 mph) estimated gust
Reported by
Airplane Pilot
Coordinates
39.320, -94.920

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94301, 94302, 94303, 94304, 94305, 94306, 94313, 94307, 94314, 94309, 94311, 94312, 94316.